Alert archive / Oklahoma / Flash Flood Watches in 2008

Flash Flood Watch 13, NWS Tulsa, OK

July 12, 200813 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Jul 12, 2008, 3:29 AM CDT for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 12, 2008, 2:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2008, 3:29 AM CDT (08:29 UTC)
In effect from
Jul 12, 2008, 2:00 PM CDT
Expired
Jul 13, 2008, 3:16 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2089 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2089 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 120829
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
329 AM CDT SAT JUL 12 2008


OKZ054>064-067-122100-
/O.NEW.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...WAGONER
329 AM CDT SAT JUL 12 2008

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN NORTHEAST 
  OKLAHOMA...CRAIG...CREEK...DELAWARE...MAYES...NOWATA...OSAGE...
  OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON.

* FROM THIS EVENING THROUGH SUNDAY MORNING

* PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND
  THUNDERSTORMS DEVELOP NORTH OF A SLOW MOVING COLD FRONT.
  CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH
  RAINFALL RATES...WHICH WILL PRODUCE FLASH FLOODING CONCERNS
  GIVEN THE RECENT HEAVY RAINS AND MOIST SOIL CONDITIONS.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
3 follow-up statements
000 
WGUS64 KTSA 121900
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT SAT JUL 12 2008

ARZ001-002-010-011-OKZ068-069-130300-
/O.EXA.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
TAHLEQUAH...STILWELL
200 PM CDT SAT JUL 12 2008

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES...IN 
  NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND 
  WASHINGTON. IN OKLAHOMA...ADAIR AND CHEROKEE.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND 
  THUNDERSTORMS DEVELOP ALONG AND NORTH OF A COLD FRONT. 
  CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE
  HIGH RAINFALL RATES...AND LOCALLY HEAVY RAINFALL IN EXCESS
  OF THREE OR FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND
  MOIST SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$

OKZ054>064-067-130300-
/O.CON.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...WAGONER
200 PM CDT SAT JUL 12 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN NORTHEAST OKLAHOMA...CRAIG...
  CREEK...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...
  ROGERS...TULSA...WAGONER AND WASHINGTON.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND 
  THUNDERSTORMS DEVELOP ALONG AND NORTH OF A COLD FRONT. 
  CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE
  HIGH RAINFALL RATES...AND LOCALLY HEAVY RAINFALL IN EXCESS
  OF THREE OR FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND
  MOIST SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 130224
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT SAT JUL 12 2008

ARZ001-002-010-011-OKZ054>064-067>069-131030-
/O.CON.KTSA.FF.A.0013.000000T0000Z-080713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...WAGONER...TAHLEQUAH...
STILWELL
924 PM CDT SAT JUL 12 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN NORTHWEST ARKANSAS...BENTON...
  CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...
  CHEROKEE...CRAIG...CREEK...DELAWARE...MAYES...NOWATA...OSAGE...
  OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON.

* UNTIL 7 AM CDT SUNDAY

* PERIODS OF HEAVY RAIN WILL CONTINUE INTO THE OVERNIGHT HOURS
  AS SHOWERS AND THUNDERSTORMS TRAIN ACROSS NORTHEAST OKLAHOMA
  AND NORTHWEST ARKANSAS. ONE TO TWO INCHES OF RAIN HAS ALREADY
  FALLEN ACROSS PORTIONS OF WATCH AREA...AND CONDITIONS WILL 
  REMAIN FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH 
  RAINFALL RATES. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL 
  BE POSSIBLE OVERNIGHT...WITH SOME LOCATIONS RECEIVING STORM TOTAL
  AMOUNTS OVER FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND MOIST
  SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 130816
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT SUN JUL 13 2008


ARZ001-002-010-011-OKZ054>064-067>069-130930-
/O.CAN.KTSA.FF.A.0013.000000T0000Z-080713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...WAGONER...TAHLEQUAH...
STILWELL
316 AM CDT SUN JUL 13 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS HAS BEEN CANCELLED. LIGHT RAIN WILL CONTINUE TO SHIFT
SOUTHWARD THROUGH THE EARLY MORNING HOURS...HOWEVER ANY ADDITIONAL
RAINFALL AMOUNTS WILL NOT LEAD TO FLASH FLOODING CONCERNS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 12:24 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 12:24 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT SAT JUL 12 2008

.DISCUSSION...

&&

.AVIATION...
VRF CONDITIONS WILL PREVAIL TONIGHT AND MUCH OF TOMORROW.
A COLD FRONT WILL MOVE INTO THE NORTHER PART OF THE AREA
TOMORROW AFTERNOON BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.  HEAVY RAIN MAY LOWER VISIBILITIES ESPECIALLY
TOMORROW EVENING AT KTUL AND KRVS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...17
Hazardous weather outlook, Jul 11, 4:56 PM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT FRI JUL 11 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT FRI JUL 11 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE SOUTH INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS
DEVELOPING NEAR THE FRONT. WHILE SHEAR PROFILES WILL BE WEAK...
ENOUGH INSTABILITY WILL BE PRESENT FOR AN ISOLATED THREAT OF
STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THE
FRONT WILL MAKE SLOW SOUTHWARD PROGRESS SATURDAY NIGHT INTO
SUNDAY...AND THIS SLOW MOVEMENT COULD LEAD TO LOCALLY HEAVY
RAINFALL AND POSSIBLE FLOODING CONCERNS. A FLASH FLOOD WATCH MAY
BE NEEDED FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AS THE HEAVY RAIN THREAT BECOMES MORE CERTAIN.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE FIRST PART OF
THE WORK WEEK BEFORE HIGH PRESSURE BRINGS A RETURN TO HOT AND HUMID
WEATHER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE HEAVY RAIN AND FLASH
FLOODING POTENTIAL FOR THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:46 PM CDTSpecial Weather StatementTSARogers29 min
Jul 12, 4:54 PM CDTSevere Thunderstorm WarningTSARogers66 min
Jul 12, 5:06 PM CDTSpecial Weather StatementTSAOsage24 min
Jul 12, 5:15 PM CDTSpecial Weather StatementTSAMayes45 min
Jul 12, 5:21 PM CDTFlash Flood WarningTSARogers8 hr
Jul 12, 5:32 PM CDTSevere Thunderstorm WarningTSATulsa26 min
Jul 12, 5:39 PM CDTSevere Thunderstorm WarningTSARogers66 min
Jul 12, 5:45 PM CDTSpecial Weather StatementTSAMayes30 min
Jul 12, 5:51 PM CDTAreal Flood AdvisoryTSAMayes114 min
Jul 12, 6:02 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes56 min
Jul 12, 6:33 PM CDTSpecial Weather StatementTSACraig, Nowata27 min
Jul 12, 6:38 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes67 min

Nearby

Flash Flood Watches in Oklahoma, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.